MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL2 NON COL HO SIZE 10; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US CORAIL2 NON COL HO SIZE 10; HIP FEMORAL STEM
Model Number L20310
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent primary right tkr on (b)(6) 2009 where a corail stem with a mom pinnacle liner articulation was utilized, due to the patients young age.Patient has presented with ongoing pain (it is not know whether the patient has elevated iron levels or any other symptoms associated with metalosis).A decision was made to open the hip and if possible replace the mom liner with a pinnacle dual mobility or a poly liner.On opening the knee, slightly blackened tissue was found superficial to the greater trochanter (around the trochanteric bursa), but little stained tissue was found within the joint.The metal liner was removed along with the metal 36mm femoral head.The wound was irrigated and washed out (there was no evidence of infection) and multiple samples taken.A pinnacle dual mobility liner was inserted along with a dual mobility head and a new 22mm metal head.The corail stem was left in situ and appeared to be well fixed.Did the patient experience a post-op device malfunction? unknown.If yes, please describe.But most likely mom / metalosis.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? yes.Facility name of original implant: (b)(6).Was device explanted? true.Hardware/explant removal due to: pain/ metalosis.Did patient require revision surgery? true.If yes, date of revision surgery.(b)(6) 2022.Reason for revision surgery.Pain.Patient status/ outcome / consequences.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? pain.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes.Is the patient part of a clinical study: unknown.Ip-01600944: device property of: none.Device in possession of: none.Ip-01600945: device property of: none.Device in possession of: none.Ip-01600946: device property of: none.Device in possession of: none.Ip-01600947: device property of: none.Device in possession of: none.Ip-01600948: device property of: none.Device in possession of: none.Ip-01600949: device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this implant was reported in error as the implant was not revised.Due to this, depuy synthes joint reconstruction considers the device on this report to be not reportable as there is no allegation of deficiency or patient harm.Further updates will only be provided if additional information is received that changes the regulatory determination.

Brand Name
CORAIL2 NON COL HO SIZE 10
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15994882
Report Number1818910-2022-25616
Device Sequence Number17560856
Product Code LZO
UDI-Device Identifier10603295258018
UDI-Public10603295258018
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL20310
Device Catalogue NumberL20310
Device Lot Number5002069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM -2; PINN CAN BONE SCREW 6.5MMX55MM; PINN SECTOR HA ACET CUP 50MM; PINNACLE MTL INS NEUT36IDX50OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale